Alert archive / North Carolina / Beach Hazards Statements in 2024
Beach Hazards Statement 32, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Aug 24, 2024, 8:13 PM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, South Carolina. It took effect at Aug 25, 2024, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2024, 8:13 PM EDT (00:13 UTC)
- In effect from
- Aug 25, 2024, 6:00 AM EDT
- Expired
- Aug 25, 2024, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC
The radar
The Wilmington radar (KLTX), 9 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
200 WHUS42 KILM 250013 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 813 PM EDT Sat Aug 24 2024 NCZ106-108-SCZ056-251100- /O.NEW.KILM.BH.S.0032.240825T1000Z-240826T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 813 PM EDT Sat Aug 24 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... * WHAT...Strong north to south longshore current. There is also a Moderate Risk of rip currents. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...From 6 AM EDT Sunday through Sunday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
4 follow-up statements
546
WHUS42 KILM 250623
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
223 AM EDT Sun Aug 25 2024
NCZ107-252100-
/O.NEW.KILM.CF.Y.0101.240825T1700Z-240825T2100Z/
Inland New Hanover-
223 AM EDT Sun Aug 25 2024
...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 PM TO 5 PM EDT THIS
AFTERNOON...
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...From 1 PM to 5 PM EDT this afternoon.
* IMPACTS...Portions of Battleship Road and USS North Carolina
Road observe minor coastal flooding up to one half foot in
depth. In downtown Wilmington, a block of Water Street
observes minor flooding up to one quarter foot in depth.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
25/03 AM 5.3 0.6 0.7 N/A None
25/03 PM 5.8 1.1 0.7 N/A Minor
26/03 AM 5.0 0.3 0.6 N/A None
26/04 PM 5.7 1.0 0.6 N/A Minor
27/04 AM 4.8 0.1 0.5 N/A None
27/05 PM 5.4 0.7 0.4 N/A None
&&
$$
NCZ106-108-SCZ056-252100-
/O.CON.KILM.BH.S.0032.240825T1000Z-240826T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Georgetown-
223 AM EDT Sun Aug 25 2024
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM EDT THIS
MORNING THROUGH THIS EVENING...
* WHAT...Strong north to south longshore current, primarily this
morning. There is also a Moderate Risk of rip currents
expected.
* WHERE...In North Carolina, Coastal Pender and Coastal New
Hanover Counties. In South Carolina, Coastal Georgetown County.
* WHEN...From 6 AM EDT this morning through this evening.
* IMPACTS...Longshore currents can sweep swimmers and surfers
into rip currents, piers, jetties, and other hazardous areas.
It may sweep swimmers off their feet, making it difficult to
return to shore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.
&&
$$
21683
WHUS42 KILM 251805
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
205 PM EDT Sun Aug 25 2024
NCZ107-252100-
/O.CON.KILM.CF.Y.0101.000000T0000Z-240825T2100Z/
Inland New Hanover-
205 PM EDT Sun Aug 25 2024
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
* WHAT...Up to one half foot of inundation above ground level in
low-lying areas near shorelines and tidal waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...Until 5 PM EDT this afternoon.
* IMPACTS...Portions of Battleship Road and USS North Carolina
Road observe minor coastal flooding up to one half foot in
depth. In downtown Wilmington, a block of Water Street
observes minor flooding up to one quarter foot in depth.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
25/03 PM 5.8 1.1 0.7 N/A Minor
26/03 AM 4.8 0.1 0.4 N/A None
26/04 PM 5.5 0.8 0.4 N/A Minor
27/04 AM 4.7 0.0 0.4 N/A None
27/05 PM 5.4 0.7 0.4 N/A None
28/05 AM 4.5 -0.2 0.2 N/A None
&&
$$
NCZ106-108-SCZ056-252100-
/O.CON.KILM.BH.S.0032.000000T0000Z-240826T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Georgetown-
205 PM EDT Sun Aug 25 2024
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* WHAT...Strong north to sotuh longshore current. There is also a
Moderate Risk of rip currents.
* WHERE...In North Carolina, Coastal Pender and Coastal New
Hanover Counties. In South Carolina, Coastal Georgetown County.
* WHEN...Until 8 PM EDT this evening.
* IMPACTS...Longshore currents can sweep swimmers and surfers
into rip currents, piers, jetties, and other hazardous areas.
It may sweep swimmers off their feet, making it difficult to
return to shore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.
&&
$$
19289 WHUS42 KILM 252101 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 501 PM EDT Sun Aug 25 2024 NCZ107-252215- /O.EXP.KILM.CF.Y.0101.000000T0000Z-240825T2100Z/ Inland New Hanover- 501 PM EDT Sun Aug 25 2024 ...COASTAL FLOOD ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON... $$ NCZ106-108-SCZ056-260000- /O.CON.KILM.BH.S.0032.000000T0000Z-240826T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 501 PM EDT Sun Aug 25 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong north to south longshore current. There is also a Moderate Risk of rip currents. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Georgetown County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
616 WHUS42 KILM 252357 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 757 PM EDT Sun Aug 25 2024 NCZ106-108-SCZ056-260100- /O.EXP.KILM.BH.S.0032.000000T0000Z-240826T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Georgetown- 757 PM EDT Sun Aug 25 2024 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 24, 7:51 PM EDT, 22 minutes earlier.
Area forecast discussion, Aug 24, 7:51 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 751 PM EDT Sat Aug 24 2024 .SYNOPSIS... Cooler and drier than normal conditions will continue this weekend, especially inland, before warmer temperatures return starting early next week. Rain chances may increase towards the end of the work week and into the weekend as high pressure slips offshore. && .UPDATE... The Coastal Flood Advisory for the Lower Cape Fear River near Downtown Wilmington has been cancelled as it is forecasted to remain below minor flood levels tonight. Minor coastal flooding along the river is forecasted again during Sunday and Monday high tides. && .NEAR TERM /THROUGH SUNDAY/... With low level winds more easterly than northerly, we will start to see a warming trend beginning Sunday. Coastal trough is still just offshore, with associated showers remaining over the waters as they are falling apart quickly as they approach the coast with low level subsidence and dry air aloft over land. Have limited slight chance pops to the immediate coastline through tonight with broken low-mid clouds across coastal counties and high clouds inland. Lows tonight in the low 60s near I-95 and upper 60s/70 along the coast. While low level ridge persists over the East Coast through tomorrow, a mid level ridge over the central US builds slightly eastward Sunday. This will push mid level dry air into the area from the west and lead to decreasing PWATs during the day. Less cloud cover on Sunday, with only minimal pops across coastal NE SC. Highs Sunday in the mid to upper 80s. && .SHORT TERM /SUNDAY NIGHT/... High pressure remains inland through the period with a boundary offshore. Activity should remain offshore with the boundary which will be pushed south of the area Monday. Dry conditions with mostly clear skies and warming temperatures will hold through the period. Highs near 90 Monday then in mid 90s for Tuesday. Lows in the mid 60s Sunday night and then upper 60s Monday night. && .LONG TERM /MONDAY THROUGH SATURDAY/... Dry conditions persist until Thursday. The high should slip offshore by then with an upper level disturbance and surface cold front approaching from the north. PWATs should increase ahead of this feature, but it doesn't look like it moves through the CWA. We then look to move into a diurnal pattern with low precip chances possible during the afternoon/evenings through the end of the period. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... VFR dominates the 24 hr TAF issuance period. The only fly in the ointment will be possible and periodic onshore movement of MVFR clouds from off the Atlantic as pcpn and clouds associated with the coastal trof offshore continues to churn away thru the night and into Sunday. SCT-BKN Scu/Cu at 4k-6k ft to dominate the coastal terminals Sun with SCT diurnal Cu 5k+ inland. Will keep coastal terminals above the 3k MVFR cloud deck. Followed previous fcst thinking and kept the BR threat out from all terminals. Northeasterly winds persist through TAF period. The onshore -shra movement looks too isolated via 88D loops and latest HRRR runs, with majority of the onshore movement well south of MYR. Current ENE winds back to NNE-NE 4 to 8 kt tonight at the coastal terminals, inland terminals to remain NE 5 kt or less tonight. Sun, NE around 10 kt except becoming ENE-E 10g15 kt at the coastal terminals during Sun aftn. Extended Outlook...VFR conditions expected. && .MARINE... Through Sunday...With broad high pressure over the East Coast and persistent offshore coastal front, northeast winds 15-20 kts continue to prevail across the coastal waters through Sunday. 3-4 ft seas tonight and Sunday will be a mix of NE wind chop and SE swell. Scattered showers will continue across the waters tonight into tomorrow, before coverage decreases tomorrow afternoon as mid level dry air moves in and front moves further from the coast, with isolated thunder possible. Sunday Night through Thursday...The boundary keeping activity over the waters should move away from the area Monday through Tuesday, with high pressure keeping dry conditions in play until it slides offshore Thursday. NE winds will become SW Tuesday night with speeds 10-15 kts. Seas 2-3 ft with a SE swell at 7-9 seconds. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ108. SC...Beach Hazards Statement until 8 PM EDT this evening for SCZ056. MARINE...None. && SYNOPSIS...ILM UPDATE...VAO NEAR TERM...VAO SHORT TERM...LEW LONG TERM...LEW AVIATION...DCH MARINE...VAO/LEW
Hazardous weather outlook, Aug 24, 3:52 PM EDT, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 352 PM EDT Sat Aug 24 2024 NCZ107-252000- Inland New Hanover- 352 PM EDT Sat Aug 24 2024 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Minor coastal flooding along the Lower Cape Fear river near Downtown Wilmington will be possible during afternoon high tides through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-252000- Coastal Pender- 352 PM EDT Sat Aug 24 2024 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Moderate rip risk forecasted for Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ108-SCZ056-252000- Coastal New Hanover-Coastal Georgetown- 352 PM EDT Sat Aug 24 2024 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Moderate rip risk forecasted for Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-110-SCZ017-023-024-032-033-039-054-055-058- 059-252000- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Central Horry- Northern Horry- 352 PM EDT Sat Aug 24 2024 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-252000- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 352 PM EDT Sat Aug 24 2024 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:23 AM EDT | Coastal Flood Advisory | ILM | New Hanover | 15 hr |
Nearby
Beach Hazards Statements in North Carolina, 2024Beach Hazards Statements in South Carolina, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.